Jump to content

Delta

Members
  • Content Count

    105
  • Joined

  • Last visited

Community Reputation

0 Neutral

About Delta

  • Rank
    Advanced Member

Profile Information

  • Gender
    Female
  • Location
    USA
  • Interests
    Dogs; music; hockey

Recent Profile Visitors

1,111 profile views
  1. Hi, @CallieAndToby22, What's helpful to me with the shaving is waxing, cus then I don't have to worry about hair for a while! If it's safe for you to go out and get a wax and you are able and your skin will tolerate it, it's worth it. If not, you could try Veet from the drug store, which are these strips that have wax. It's just nice not having to worry about it for days! I feel for you with the bath thing . . . before I was diagnosed and prescribed meds, I was afraid to even sit for a bath (and I love baths!) because I was afraid I was going to pass out in the tub! I had to take ba
  2. @Knellie, I hope you're feeling good today. I've gotten these a few times, not often and very subtly, in the past few years. I suspected it was POTS-related due to the timing, but yeh, I've also heard/read that this can be part of a migraine's "aura". I don't get migraines, at least, not so far (knock wood!!), but I looked it up and they're called something like "olfactory hallucinations", "phantom smells", etc. Hopefully you won't start smelling stuff like rotten trash, dead fish, etc.! 😝
  3. Hi, @TKH, and welcome! Yes, I definitely get more "fuzzy-headed" on days when it's cloudy/rainy (= low pressure). Not every time, but I've noticed it enough that I think it's more than a coincidence. I think that happens to a lot of us on here. I hope you're feeling well today!
  4. This used to happen to me before I was diagnosed with POTS and prescribed a low dose of a beta blocker. Or when I made a sudden quick move, such as pulling off a sweater over my head in a quick sweep.
  5. I actually am taking Propranolol! It's a very low dose - 10 mg. The doc actually wanted to start me on 20 and I asked if I could start with 10 and go up if need be, and he was fine with that. Were you taking a higher dose of the Propranolol? I ask because I have read quite a few times that, for some reason, Propranolol works best on POTS at small doses and I'm wondering if maybe you were taking a higher dose so it wasn't much help to you. You may have to try different BBs before you find the one that works best for you. I feel for you, not taking any meds for the dys., because before I was dia
  6. @Knellie, Hi, and I'm sorry you're dealing with the gastro stuff - it is pretty awful. My POTS treatment has helped mine. Are you taking any meds for dysautonomia, such as a beta blocker or other? I had two two-week episodes of it in the months leading up to my POTS diagnosis; in both of those, I lost ten pounds in two weeks. I was diagnosed with gastroparesis by a gastro based on my symptoms; I didn't have the gastric emptying, eggs, etc. test. I had been making the rounds of doctors and specialists, trying to find out what was going on, and had by then been referred to the neu
  7. @CallieAndToby22 This is bizarre. How can they determine that without even seeing you, either in person or even just via a phone or on-line consultation?! It's so bizarre, I almost wonder if they got your records mixed up with someone else's. Can you contact the cardiologist who referred you, explain what happened and ask them to either 1) Intervene; or 2) refer you to another dys specialist? I am sorry you are having to deal with that.
  8. The "D" in front of the "NP" means she has her doctorate in nursing, and the "C" after "FNP" means she is a *certified* family nurse practitioner. The "C" is the same credential as in "CNP" - certified. I've never been through this process but, honestly, I can't imagine that either an NP or an CNP would not be considered a qualified medical professional, as they are permitted to not only diagnose conditions, but also to write prescriptions, including for controlled substances. I also can't imagine that you would be the first person to have asked your practitioner to fill out such a form, and
  9. @Derek1987 Is she an NP or a CNP? It may make a difference. I found this on line . . . NP (Nurse Practitioner)An NP is an RN who has completed either a master’s or doctoral degree program, plus clinical training. NPs provide a full range of primary, acute, and specialty care services with an emphasis on the health and wellbeing of the whole person. NPs can practice autonomously in many states, but some still require the oversight of a physician.CNP (Certified Nurse Practitioner)A CNP is an RN who has additional education and training in a specialty area, such as family practice or p
  10. I have had similar occurrences; they have calmed down (knock wood, hard and loud!!) since being diagnosed with POTS and prescribed the beta blocker. One instance that I recall in particular is when we had a thunder storm that led to hail falling. The sound of the hail falling on the roof (our house is one story) startled me so much that my heart rate went way up. A few days later, we had more storms coming in and the weather people on TV were saying that more hail was coming with it. So would you believe, I actually got in my car and drove into town and went into one of those convenience-type
  11. Hi, @Knellie, I do "puttering" things that are nonetheless useful. Things I can do slowly if I need to. I like being outdoors but I can't do the heat any more so, when it's not too hot and humid out, I go out with my "stick grabber" - one of those hand-held stick things that has pincers on the end that pick something up when you squeeze the handle - walk about the property and pick up sticks and limbs that have fallen from trees (we live on ten acres, so there's almost always something to pick up). I place them in a small wheelbarrow and wheel them to a pile that my husband will eventuall
  12. @HCD77, If you haven't already planned for this, get someone to go with you, a trusted friend or family member. Because as @KiminOrlando said, a lot *is* going to come at you at once. The friend will be able to pick up on things you may miss and maybe even ask some questions on the spot that you won't think of. The doc may also choose their words a bit more carefully when they see you have an advocate there. And both of you take copious notes. GOOD LUCK!!
  13. @Derek1987 I'm not sure if this is what caused your reaction, but it sounds as if it *may* have contributed - whenever you or anyone else flushes or rinses your ears, use water at room temperature - not hot *or* cold. A few years ago I was having my ears cleaned by a PA and she used cold water and I became very dizzy, like room spinning dizzy while she was doing it. This seemed odd to me because I remember having had it done when I was in my teens and I didn't get the slightest bit dizzy. I later learned that she should have used room temperature water. This was a few years before I was
  14. @HCD77, Smart move to just rest for a day - I have learned to not underestimate the value of simply resting! And don't confuse "resting" with "sleeping" - sometimes all it takes is just relaxing, not doing a lot of activity and, most importantly, let your mind rest and be free of worry (I know, easier said than done). Getting in touch with your limitations can be a challenge because they often vary from day to day! But you do get to know your body after a while and what it's trying to tell you - listen. I hope you are feeling well today!
  15. @HCD77, Are the symptoms you describe typical POTS/dysautonomia symptoms for you? Because prolonged sitting can definitely cause POTS/dys symptoms to flare up. If I sit for too long, say, at the computer or in a doctor's waiting room, or even out at a restaurant sitting at the table, sometimes that brings on tachy, palpitations and/or lightheadedness. So I try to get up and walk around, pump my legs, etc., for a few minutes if I'm sitting longer than 30-40 minutes. Before my symptoms came full-on and I was diagnosed, I used to wonder why I would start feeling light-headed after sitting at
×
×
  • Create New...